What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 12:26 PM EST, 3 hours earlier.
Area forecast discussion, Jul 23, 12:26 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Jacksonville FL
126 PM EDT Fri Jul 23 2021
.AVIATION...
[Through 18Z Saturday]
Widespread showers and storms already breaking out across inland
NE FL and expect IFR conds in heavy storms at GNV from 19-23Z,
while closer to the Atlc Coast where the East Coast sea breeze is
starting to push inland with isolated convection that will become
scattered as it moves inland and will likely impact the VQQ TAF
site from 19-22Z time frame with MVFR CIGS/VSBYS, while JAX/CRG
will likely just miss out on any significant convection as it
pushes west and have just kept VCSH/VCTS through the afternoon
hours. Further North at SSI in the drier airmass aloft expect it
to remain rainfall free with SCT VFR clouds this afternoon.
Activity will end at VQQ by 23Z and at GNV by 00-01Z and expect
just a few lower clouds/stratus to linger in the weak onshore flow
overnight with some Fog potential at GNV/VQQ with at least MVFR
VSBYS possible and potential LIFR CIGS, but for now have just
placed SCT002 cloud deck from 07-11Z for now. Breezy onshore flow
at 12-14G18-21 knots from the Northeast will develop at coastal
TAF sites in the 14-16z time frame with VCSH possible at CRG/SGJ.
&&
.PREV DISCUSSION [932 AM EDT]...
.NEAR TERM [Through Tonight]...
Thinning debris cloud cover should allow for areas of low stratus
and patches of fog to develop during the predawn and early morning
hours, especially across inland southeast GA and the northern
Suwannee Valley. We expect plenty of sunshine this morning as our
low level flow shifts to northwesterly and the frontal boundary
stalls near the Altamaha River entrance and the adjacent Atlantic
waters of southeast GA. Shortwave energy embedded in the
northwesterly flow will aid in the development of convection
towards noon along the inland moving Atlantic and Gulf coast sea
breezes, with the Atlantic sea breeze and convective outflows
then progressing southwestward later this afternoon as our local
pressure gradient tightens from north to south this afternoon as
surface ridging wedges down the southeastern seaboard and
pressures begin to lower offshore along the stalling frontal
boundary.
This weather pattern will result in a surge of northeasterly
winds overspreading coastal GA during the mid-afternoon hours,
which will advect a drier air mass and potentially some hazy skies
over southeast GA towards sunset as widespread smoke originating
from numerous wildfires over the western U.S. gets directed
southeastward by the digging trough to our north. Convective
outflows from activity along the Gulf and Atlantic sea breezes
will converge along the U.S. Highway 301 corridor by late
afternoon, and convection will likely pulse and become strong,
with a few severe thunderstorms possible between U.S.-301 and the
Interstate 75 corridor before sunset. Pulsing cells over these
inland locations will be capable of producing downburst winds of
40-60 mph, frequent lightning strikes, and heavy downpours. Slow
storm movement could also result in localized flooding along the
I-75 corridor late this afternoon through early this evening,
particularly at urban locations such as Ocala, Gainesville, and
Palatka. Highs will climb to the low or mid 90s inland before
convection increases in coverage, with breezy onshore winds at
coastal locations this afternoon keeping highs coastal locations
in the upper 80s to around 90. Maximum heat index values of
100-105 degrees are expected by early afternoon.
Convection will continue to shift south or southwestward early
this evening from north central FL towards the Interstate 4
corridor. Meanwhile, weak low pressure will begin to take shape
over the Gulf Stream waters well offshore of the northeast FL
coast overnight, which will keep a northeast breeze going
overnight at coastal locations. Flow aloft will veer to northerly
overnight, which will advect a much drier air mass into our region
from north to south overnight, with PWATS falling to near or even
below 1.5 inches by sunrise on Saturday. Convergent low level
northeasterly flow may squeeze out a few coastal showers towards
sunrise along the northeast FL beaches. Onshore winds will keep
coastal lows in the upper 70s to around 80, while the drier air
mass and fair skies allow lows inland to fall to the lower
70s, except mid 70s in north central FL.
.SHORT TERM [Saturday Through Sunday]...
Upper level ridging will be across the northwestern Gulf coast and
shift into Texas to start the weekend, with north to northeasterly
upper level flow across the area. An upper level trough will be
pushing off the northeastern conus. The upper level flow may
actually drive some smoke into the region and make skies a little
hazy from the wildfires across the western U.S. At the surface,
a weak area of low pressure is forecast to be east of the region
and south of the Carolinas. A cold front will be to the north of
the area of low pressure across South Carolina, northern Georgia
and across central Tennessee. Surface high pressure will build to
the northeast of the area behind the cold front, and drier low/mid
level air will wrap into southeast Georgia and portions of
northeast Florida. Precipitable water values will fall to 1.1-1.6
inches across the area, highest values towards north central
Florida. Temperatures aloft will be relatively warm, with only -6C
at 500mb. All of this will lead to below normal rainfall chances.
Rainfall chances will be 10-20% across southeast Georgia, and
20-50% from north to south across northeast Florida.
On Sunday, upper level ridging will build across the southern
states of the conus from California to Georgia, with northeast to
east northeasterly upper level flow across the region. The weak
area of low pressure is forecast to slide closer to the area, and
low level moisture is forecast to increase back to near normal.
The models do not agree on placement, with the GFS taking any area
of low pressure towards southern Florida while the ECMWF is just
east of the area. Either way, upper level temperatures will be
very warm, with 500mb temps at -4C to -5C. The freezing level is
forecast to rise above 16.5kft. Rain chances will remain in the
slight chance range at best across southeast Georgia and the
chance range across northeast Florida, highest towards north
central Florida. Poor lapse rates and warm temperatures aloft will
keep thunderstorms that are able to form in check.
Highs over the weekend will be near 90 to the lower 90s inland and
the mid to upper 80s near the coast. Overnight lows will be near
70 to the lower 70s inland, and the mid to upper 70s at towards
the beaches.
.LONG TERM [Monday Through Friday]...
The area will either be in a weak col area on Monday or still
under the influence of upper level ridging to the northwest, with
weak northeast winds or light winds aloft across the area. In
addition, any area of low pressure is forecast to move across the
peninsula or dissipate by Monday, with rain chances increasing
across the region. An upper trough is forecast to dig southward
across the Southeast by the middle of the week, with low/mid level
moisture increasing from north to south Tuesday and Wednesday.
Deep moisture is forecast, with precipitable water values
increasing to 2-2.4 inches. Rainfall chances are forecast to be in
the high end scattered to numerous category both days. The
moisture will remain across the area through the end of the week.
However, a strong upper ridge over the middle of the country will
build southeast into the region, with lower rain chances each day.
Temperatures will be near normal with highs in the low to mid 90s
each day. Overnight lows will be in the 70s.
.MARINE...
A frontal boundary pushing slowly southward towards the GA waters
will stall over the northeast FL waters this evening as high
pressure building over the Ohio Valley pushes eastward over the
Mid-Atlantic states by tonight. This weather pattern will result
in a surge of northeasterly winds overspreading our local waters
this afternoon and tonight, with speeds increasing to around 15
knots, followed by seas building to 3 to 4 feet tonight. Weak low
pressure will develop along this stalled front offshore of the
northeast Florida waters tonight, and northeasterly winds will
likely increase to Caution levels on Saturday. This low pressure
center will then move west-southwestward on Saturday night,
approaching Cape Canaveral by sunrise on Sunday. Seas will build
to 4-5 feet offshore on Saturday night and Sunday. This low
pressure center will then weaken as it moves slowly westward
across the Florida peninsula late this weekend, allowing for winds
and seas to diminish by Sunday evening. Atlantic high pressure
will then extend its axis across the Georgia waters on Monday
before moving southward by Tuesday, with light onshore winds on
Monday shifting to southerly by Tuesday.
Rip Currents: Offshore winds this morning will shift to northerly
towards noon and will then become northeasterly this afternoon,
with speeds increasing to 15-20 mph by late in the day.
Strengthening onshore winds will create a moderate risk by this
afternoon at all area beaches. Breezy onshore winds and building
seas will result in a high-end moderate risk on Saturday at all
area beaches, with lingering elevated seas likely keeping a
moderate risk in place on Sunday despite diminishing onshore wind
speeds.
.HYDROLOGY...
Rivers continue to recede across our region, with minor flooding
now confined to lower portions of the Santa Fe River around the
Fort white and Three Rivers Estates gauges.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 91 68 93 71 / 10 10 0 20 0
SSI 77 87 76 87 78 / 10 10 10 20 10
JAX 74 90 73 90 75 / 10 20 10 30 10
SGJ 75 87 75 88 75 / 20 30 10 30 20
GNV 72 91 72 91 73 / 70 40 10 40 10
OCF 72 91 73 91 74 / 100 50 10 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 23, 1:50 PM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
250 PM EDT Fri Jul 23 2021
FLZ240-340-231945-
Central Marion FL-Western Marion FL-
250 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION COUNTY UNTIL
345 PM EDT...
* At 250 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Williston Highlands, or 7 miles
south of Williston, moving southeast at 40 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Rainbow Lakes Estates, Ocala Airport, Dunnellon and Romeo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2936 8240 2896 8201 2896 8231
TIME...MOT...LOC 1850Z 321DEG 35KT 2927 8248
23Special weather statement, Jul 23, 1:59 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
259 PM EDT Fri Jul 23 2021
FLZ038-137-140-237-231945-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
259 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLAGLER...
NORTHEASTERN MARION AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 345 PM
EDT...
* At 259 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fruitland, or near Pomona Park,
moving southeast at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Crescent City, Pomona Park, Salt Springs, Lake Delancy, Fruitland,
San Mateo, Satsuma, Welaka, Lake Como and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2948 8181 2964 8159 2933 8139 2931 8142
2937 8142 2938 8146 2932 8168 2928 8164
2917 8164
TIME...MOT...LOC 1859Z 333DEG 13KT 2946 8169
23Special weather statement, Jul 23, 2:19 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
319 PM EDT Fri Jul 23 2021
FLZ021-030-035-122-136-222-236-232015-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
Suwannee FL-Northern Columbia FL-Gilchrist FL-
319 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GILCHRIST...
NORTHWESTERN ALACHUA...SOUTHWESTERN UNION...SOUTHWESTERN COLUMBIA AND
SOUTHEASTERN SUWANNEE COUNTIES UNTIL 415 PM EDT...
* At 319 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Columbia, or 7 miles southwest
of Lake City, moving southeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Lake City, Ichetucknee Spring, Columbia, Alachua, High Springs,
Fort White, Providence, Winfield, Upland Pines and Five Points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3018 8295 3027 8268 2974 8232 2961 8263
TIME...MOT...LOC 1919Z 333DEG 22KT 3010 8270
23
Special weather statement, Jul 23, 2:54 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
354 PM EDT Fri Jul 23 2021
FLZ137-140-237-240-232045-
Central Marion FL-Eastern Putnam FL-Western Putnam FL-
Eastern Marion FL-
354 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTH CENTRAL
PUTNAM COUNTIES UNTIL 445 PM EDT...
* At 354 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Salt Springs, moving southeast
at 45 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Juniper Springs, Salt Springs, Lake Delancy and Georgetown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2930 8197 2948 8174 2935 8159 2932 8168
2928 8164 2905 8164 2905 8166 2896 8166
TIME...MOT...LOC 1954Z 313DEG 37KT 2932 8173
23Special weather statement, Jul 23, 2:56 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
356 PM EDT Fri Jul 23 2021
FLZ038-137-232045-
Inland Flagler FL-Eastern Putnam FL-
356 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 445 PM EDT...
* At 356 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Satsuma, or near Pomona Park,
moving southeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Bunnell, Crescent City, Pomona Park, East Palatka, Andalusia,
Fruitland, San Mateo, Satsuma, Welaka and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2926 8141 2940 8142 2940 8143 2938 8145
2935 8158 2948 8174 2950 8174 2967 8160
2940 8115 2926 8115
TIME...MOT...LOC 1956Z 313DEG 24KT 2956 8162
23Special weather statement, Jul 23, 3:13 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
413 PM EDT Fri Jul 23 2021
FLZ031-137-140-232-237-232100-
Western Clay FL-Eastern Putnam FL-Western Putnam FL-Bradford FL-
Eastern Marion FL-
413 PM EDT Fri Jul 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...NORTH
CENTRAL MARION...NORTHWESTERN PUTNAM AND SOUTHWESTERN CLAY COUNTIES
UNTIL 500 PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lake Geneva, or near Keystone
Heights, moving southeast at 25 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palatka, Interlachen, Keystone Heights, George's Lake, Lake Geneva,
Florahome, Melrose Landing, Bardin, Hollister and Hog Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2985 8209 2993 8191 2965 8162 2939 8186
TIME...MOT...LOC 2013Z 332DEG 23KT 2983 8196
23